MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 75MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 75MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.275S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of device migration is unknown.Date of implantation is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal and revision on (b)(6) 2018, due to the helical blade cutting into the femoral head.The patient was initially implanted with one (1) trochanteric fixation nail advanced (tfna) nail, one (1) tfna helical blade, 1.55mm cortex screw and a distal locking screw on an unknown date.Post-operatively, the patient started having hip pain and it was noticed, with the help of x-rays, that the helical blade had migrated into the femoral head.The patient was brought back to the operating room and was revised to a new tfna on (b)(6) 2018.The procedure was completed successfully with no reported delay, and the patient was reported to be doing fine after the surgery.Subsequently, after the first revision procedure, the patient started experiencing hip again and was brought back to the operating room on (b)(6) 2018.This complaint only captures the first revision that was completed on (b)(6) 2018.The patient had the second revision completed on (b)(6) 2018 and is captured in (b)(4).Concomitant devices: 10mm/130 degree titanium cannulated tfna nail 340mm/left ¿ sterile (part: 04.037.055s, lot: 9814022, qty: 1), 1.55mm cortex screw (part: 02.214.122, lot: unknown, qty: 1), distal locking screw (part: unknown lot: unknown, qty: 1).This report is for a tfna helical blade 75mm sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: part number: 04.038.275s; lot number: 7968806; date of manufacture: 13 april 2015; place of manufacture: (b)(4); part expiration date: 31 march 2025; nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 75mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary: investigation flow: device interaction/functional.Visual inspection: visual inspection performed at customer quality (cq) showed wear consistant with implantation and explantation.However, no damage that would contribute to the reported complaint condition was observed.The complaint device was received with the concomitant nail which had no allegation and showed no evidence of contributing to the reported event.No x-rays/radiographs showing the reported migration condition were provided, therefore this complaint was not able to be confirmed.Functional test: a relevant functional test to replicate the reported complaint condition was not able to be performed at cq because this was a post operative event.Document / specification review: the complaint device was manufactured in april 2015.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 75mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Tabulated product design drawing for the family of titanium trochanteric fixation nail advanced (tfna) screws was reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: the outside diameter of the distal major threads measured ø10.24mm at cq (ca592) which is within specification of ø10.3mm +0.0/-0.1mm per tabulated product design drawing.Conclusion: a root cause for the reported migration was not able to be determined based on the provided information.This complaint was not able to be confirmed based on the provided information, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation, the calculated occurrence rate does not exceed the estimated rate in the dcrm and no new patient harms were identified as a result of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 75MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7616013
Report Number2939274-2018-52550
Device Sequence Number2292397
Product Code HSB
UDI-Device Identifier10886982098931
UDI-Public(01)10886982098931
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number04.038.275S
Device Catalogue Number04.038.275S
Device Lot Number7968806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;